Alert archive / Texas / Winter Storm Warnings in 2015
Winter Storm Warning 5, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this winter storm warning at Jan 9, 2015, 4:57 AM CST for Pecos County, Terrell County, Texas. It took effect at Jan 9, 2015, 6:00 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2015, 4:57 AM CST (10:57 UTC)
- In effect from
- Jan 9, 2015, 6:00 PM CST
- Expired
- Jan 10, 2015, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Pecos County, TX, Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 161 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
212 WWUS44 KMAF 091057 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 457 AM CST FRI JAN 9 2015 ...WINTER WEATHER ADVISORY IN EFFECT FOR THE GUADALUPE...APACHE AND DAVIS MOUNTAINS UNTIL 2 PM MST FOR A WINTRY MIX OF PRECIPITATION... ...WINTER STORM WARNING IS IN EFFECT FOR THE PRESIDIO VALLEY... BIG BEND AREA...STOCKTON PLATEAU AND LOWER TRANS PECOS TONIGHT AND SATURDAY MORNING FOR A WINTRY MIX OF PRECIPITATION... .ANOTHER ARCTIC FRONT WILL MOVE SOUTH THROUGH THE REGION TODAY WITH MOST LOCATIONS STRUGGLING TO RISE ABOVE FREEZING. THE EASTERN SLOPES OF THE GUADALUPE, APACHE AND DAVIS MOUNTAINS COULD SEE FREEZING DRIZZLE, SLEET OR LIGHT SNOW DEVELOP THIS MORNING. SINCE LIGHT ICE ACCUMULATIONS COULD OCCUR, ALONG WITH PATCHY FREEZING FOG, A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR THESE AREAS UNTIL 2 PM MST. AN UPPER LEVEL STORM SYSTEM WILL HEAD FOR THE REGION TONIGHT AND LIKELY PRODUCE A MIX OF WINTRY PRECIPITATION OVER SOUTHWEST TEXAS. PRECIPITATION IS EXPECTED TO BEGIN AS FREEZING RAIN AND SLEET, THEN COULD TRANSITION TO SNOW LATE TONIGHT FROM THE PRESIDIO VALLEY, EASTWARD ACROSS THE BIG BEND REGION STOCKTON PLATEAU AND LOWER TRANS PECOS. SOME LOCATIONS WILL RECEIVE ONE TO TWO TENTHS OF AN INCH OF ICE ACCUMULATION, WHILE 3 TO 5 INCHES OF SNOW IS POSSIBLE. THE HIGHER SNOWFALL AMOUNTS ARE EXPECTED TO BE IN THE CHISOS AND GLASS MOUNTAINS, BUT COULD AFFECT OTHER AREAS. TXZ074-092100- /O.CAN.KMAF.WS.A.0001.150110T0000Z-150111T0000Z/ /O.NEW.KMAF.WW.Y.0011.150109T1200Z-150109T2100Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 457 AM CST FRI JAN 9 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...WINTER STORM WATCH IS CANCELLED... * EVENT...WINTRY MIX OF FREEZING RAIN...SLEET AND SNOW. * TIMING...THIS MORNING AND EARLY AFTERNOON. * ICE ACCUMULATIONS...UP TO 0.1 OF AN INCH...MAINLY ALONG THE EASTERN SLOPES OF THE DAVIS AND GLASS MOUNTAINS. * SNOW ACCUMULATIONS...GENERALLY AN INCH OR LESS. * IMPACTS...ICY ROADS...SIDEWALKS...AND OTHER EXPOSED SURFACES. DANGEROUS TRAVEL CONDITIONS ACROSS THE AREA. SOME ROADS COULD STILL BE IMPASSABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TXZ075-079>082-092130- /O.UPG.KMAF.WS.A.0001.150110T0000Z-150111T0000Z/ /O.NEW.KMAF.WS.W.0005.150110T0000Z-150110T1800Z/ PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...FORT STOCKTON...PRESIDIO...MARFA... BIG BEND NP...MARATHON...SANDERSON 457 AM CST FRI JAN 9 2015 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SATURDAY... * EVENT...WINTRY MIX OF FREEZING RAIN...SLEET AND SNOW. * TIMING...TONIGHT AND SATURDAY MORNING. * ICE ACCUMULATIONS...MOST AREAS UP TO 0.1 OF AN INCH WITH UP TO 0.2 OF AN INCH POSSIBLE. * SNOW ACCUMULATIONS...3 TO 5 INCHES, MAINLY IN AND NEAR THE CHISOS AND GLASS MOUNTAINS. * IMPACTS...ICY AND SNOW PACKED ROADS...SIDEWALKS...AND OTHER EXPOSED SURFACES. EXTREMELY DANGEROUS TRAVEL CONDITIONS ACROSS THE AREA. SOME ROADS COULD STILL BE IMPASSABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ NMZ027-TXZ057-258-092100- /O.NEW.KMAF.WW.Y.0011.150109T1200Z-150109T2100Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN... GUADALUPE MOUNTAINS NP...PINE SPRINGS 457 AM CST FRI JAN 9 2015 /357 AM MST FRI JAN 9 2015/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS AFTERNOON... * EVENT...WINTRY MIX OF SLEET, SNOW AND PATCHY FREEZING DRIZZLE. * TIMING...THIS MORNING AND EARLY AFTERNOON. * ICE ACCUMULATIONS...LESS THAN 0.1 OF AN INCH...MAINLY ALONG THE EASTERN SLOPES OF THE GUADALUPE MOUNTAINS. * SNOW ACCUMULATIONS...GENERALLY AN INCH OR LESS. * IMPACTS...ICY ROADS...SIDEWALKS...AND OTHER EXPOSED SURFACES. DANGEROUS TRAVEL CONDITIONS ACROSS THE AREA. SOME ROADS COULD STILL BE IMPASSABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
4 follow-up statements
619 WWUS44 KMAF 092014 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 214 PM CST FRI JAN 9 2015 ...WINTER STORM WARNING IS IN EFFECT FOR THE DAVIS MOUNTAINS... MARFA PLATEAU... BIG BEND AREA...STOCKTON PLATEAU AND LOWER TRANS PECOS TONIGHT AND SATURDAY MORNING FOR A WINTRY MIX OF PRECIPITATION... .ANOTHER ARCTIC FRONT HAS PUSHED THROUGH THE REGION TODAY WITH TEMPERATURES FALLING AS COLD AIR ADVECTION CONTINUES. AN UPPER LEVEL LOW OVER NORTHERN MEXICO WILL MOVE TOWARD THE REGION TONIGHT PRODUCING A MIX OF WINTRY PRECIPITATION ACROSS THOSE COUNTIES BORDERING THE RIO GRANDE. PRECIPITATION IS EXPECTED TO BEGIN THIS AFTERNOON AS RAIN THEN CHANGE OVER TO FREEZING RAIN... SLEET... AND THEN TRANSITIONING TO SNOW LATE TONIGHT. SOME LOCATIONS COULD RECEIVE UP TO A QUARTER INCH OF ICE ACCUMULATION... WHILE 3 TO 5 INCHES OF SNOW IS POSSIBLE MAINLY FOR THE HIGHER ELEVATIONS. TXZ074-101100- /O.CAN.KMAF.WW.Y.0011.000000T0000Z-150109T2100Z/ /O.EXA.KMAF.WS.W.0005.150110T0000Z-150110T1800Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 214 PM CST FRI JAN 9 2015 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SATURDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER STORM WARNING FOR THE DAVIS MOUNTAINS...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SATURDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. * EVENT...WINTRY MIX OF FREEZING RAIN...SLEET AND SNOW. * TIMING...TONIGHT AND SATURDAY MORNING. * ICE ACCUMULATIONS...MOST AREAS UP TO 0.1 OF AN INCH WITH UP TO 0.2 OF AN INCH POSSIBLE. * SNOW ACCUMULATIONS...2 TO 4 INCHES... MAINLY FOR THE HIGHER ELEVATIONS. * IMPACTS...ICY AND SNOW PACKED ROADS...SIDEWALKS...AND OTHER EXPOSED SURFACES. EXTREMELY DANGEROUS TRAVEL CONDITIONS ACROSS THE AREA. SOME ROADS COULD STILL BE IMPASSABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ NMZ027-TXZ057-258-092115- /O.CAN.KMAF.WW.Y.0011.000000T0000Z-150109T2100Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN... GUADALUPE MOUNTAINS NP...PINE SPRINGS 214 PM CST FRI JAN 9 2015 /114 PM MST FRI JAN 9 2015/ ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE WINTER WEATHER ADVISORY. SIGNIFICANT WINTER WEATHER IS NOT EXPECTED. $$ TXZ075-079>082-101100- /O.CON.KMAF.WS.W.0005.150110T0000Z-150110T1800Z/ PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...FORT STOCKTON...PRESIDIO...MARFA... BIG BEND NP...MARATHON...SANDERSON 214 PM CST FRI JAN 9 2015 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SATURDAY... * EVENT...WINTRY MIX OF FREEZING RAIN...SLEET AND SNOW. * TIMING...TONIGHT AND SATURDAY MORNING. * ICE ACCUMULATIONS...UP TO A QUARTER OF AN INCH POSSIBLE. * SNOW ACCUMULATIONS...3 TO 5 INCHES... MAINLY IN AND NEAR THE CHISOS AND GLASS MOUNTAINS. * IMPACTS...ICY AND SNOW PACKED ROADS...SIDEWALKS...AND OTHER EXPOSED SURFACES. EXTREMELY DANGEROUS TRAVEL CONDITIONS ACROSS THE AREA. SOME ROADS COULD STILL BE IMPASSABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
064 WWUS44 KMAF 100418 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1018 PM CST FRI JAN 9 2015 ...WINTER STORM WARNING IS IN EFFECT FOR THE DAVIS MOUNTAINS... MARFA PLATEAU... BIG BEND AREA...STOCKTON PLATEAU AND LOWER TRANS PECOS TONIGHT AND SATURDAY MORNING FOR A WINTRY MIX OF PRECIPITATION... .ANOTHER ARCTIC FRONT HAS PUSHED THROUGH THE REGION CAUSING TEMPERATURES TO FALL BELOW FREEZING. AN UPPER LEVEL LOW OVER NORTHERN MEXICO WILL MOVE TOWARD THE REGION TONIGHT PRODUCING A MIX OF WINTRY PRECIPITATION ACROSS THE BIG BEND AND LOWER TRANS PECOS. PRECIPITATION IS EXPECTED TO BEGIN AS RAIN THEN CHANGE OVER TO FREEZING RAIN... SLEET...AND ULTIMATELY SNOW LATER TONIGHT. SOME LOCATIONS COULD RECEIVE UP TO A QUARTER INCH OF ICE ACCUMULATION... WHILE 3 TO 5 INCHES OF SNOW IS POSSIBLE MAINLY FOR THE HIGHER ELEVATIONS. TXZ074-075-079>082-101200- /O.CON.KMAF.WS.W.0005.000000T0000Z-150110T1800Z/ DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...FORT STOCKTON... PRESIDIO...MARFA...BIG BEND NP...MARATHON...SANDERSON 1018 PM CST FRI JAN 9 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * EVENT...WINTRY MIX OF FREEZING RAIN...SLEET AND SNOW. * TIMING...TONIGHT AND SATURDAY MORNING. * ICE ACCUMULATIONS...UP TO A QUARTER OF AN INCH POSSIBLE. * SNOW ACCUMULATIONS...3 TO 5 INCHES... MAINLY IN AND NEAR THE CHISOS AND GLASS MOUNTAINS. * IMPACTS...ICY AND SNOW PACKED ROADS...SIDEWALKS...AND OTHER EXPOSED SURFACES. EXTREMELY DANGEROUS TRAVEL CONDITIONS ACROSS THE AREA. SOME ROADS COULD STILL BE IMPASSABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
769 WWUS44 KMAF 101009 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 409 AM CST SAT JAN 10 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY FOR THE MARFA AND STOCKTON PLATEAUS...PRESIDIO VALLEY...DAVIS AND AND APACHE MOUNTAINS...BIG BEND AREA...AND LOWER TRANS PECOS... .AN ARCTIC COLD FRONT PUSHED THROUGH WEST TEXAS AND SOUTHEAST NEW MEXICO FRIDAY...RESULTING IN SUBFREEZING TEMPERATURES OVER MOST OF THE REGION. AN UPPER LEVEL STORM SYSTEM SOUTH OF EL PASO WILL MOVE THROUGH THE AREA THIS MORNING...RESULTING IN A MIX OF WINTRY PRECIPITATION ACROSS THE BIG BEND REGION AND AND LOWER TRANS PECOS. SOME LOCATIONS COULD RECEIVE UP TO A QUARTER INCH OF ICE...WHILE 3 TO 5 INCHES OF SNOW ACCUMULATIONS ARE POSSIBLE...MAINLY AT THE HIGHER ELEVATIONS. TXZ074-075-079>082-101800- /O.CON.KMAF.WS.W.0005.000000T0000Z-150110T1800Z/ DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...FORT STOCKTON... PRESIDIO...MARFA...BIG BEND NP...MARATHON...SANDERSON 409 AM CST SAT JAN 10 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * EVENT...WINTRY MIX OF FREEZING RAIN...SLEET...AND SNOW. * TIMING...UNTIL NOON CST TODAY. * ICE ACCUMULATIONS...UP TO A QUARTER OF AN INCH. * SNOW ACCUMULATIONS...3 TO 5 INCHES...MAINLY IN THE VICINITY OF THE CHISOS AND GLASS MOUNTAINS. * IMPACTS...ICY AND SNOW PACKED ROADS...SIDEWALKS...AND OTHER EXPOSED SURFACES. EXTREMELY DANGEROUS TRAVEL CONDITIONS ACROSS THE AREA. SOME ROADS COULD STILL BE IMPASSABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
086 WWUS44 KMAF 101552 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 952 AM CST SAT JAN 10 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY FOR THE MARFA AND STOCKTON PLATEAUS...PRESIDIO VALLEY...DAVIS AND AND APACHE MOUNTAINS...BIG BEND AREA...AND LOWER TRANS PECOS... ...WINTER WEATHER ADVISORY UNTIL EARLY AFTERNOON FOR THE PERMIAN BASIN AND UPPER TRANS PECOS... .AN ARCTIC COLD FRONT PUSHED THROUGH WEST TEXAS AND SOUTHEAST NEW MEXICO FRIDAY...RESULTING IN SUBFREEZING TEMPERATURES OVER MOST OF THE REGION. AN UPPER LEVEL STORM SYSTEM SOUTH OF EL PASO WILL MOVE THROUGH THE AREA THIS MORNING...RESULTING IN A MIX OF WINTRY PRECIPITATION ACROSS THE BIG BEND REGION AND AND LOWER TRANS PECOS. SOME LOCATIONS COULD RECEIVE UP TO A QUARTER INCH OF ICE...WHILE 3 TO 5 INCHES OF SNOW ACCUMULATIONS ARE POSSIBLE... MAINLY AT THE HIGHER ELEVATIONS. AN AREA OF MIXED PRECIPITATION WILL CONTINUE TO MOVE NORTH ACROSS THE UPPER TRANS PECOS AND PERMIAN BASIN THROUGH THE REMAINDER OF THE MORNING. LIGHT FREEZING RAIN... LIGHT SLEET... AND LIGHT SNOW CAN BE EXPECTED TO FALL. ICE ACCUMULATIONS OF .1 TO .2 OF AN INCH ARE POSSIBLE ALONG WITH SNOW ACCUMULATIONS LESS THAN 1 INCH. THIS WILL RESULT IN VERY SLICK DRIVING CONDITIONS... AREA RESIDENTS ARE URGED TO AVOID TRAVEL UNTIL AFTERNOON. TXZ074-075-079>082-101800- /O.CON.KMAF.WS.W.0005.000000T0000Z-150110T1800Z/ DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...FORT STOCKTON... PRESIDIO...MARFA...BIG BEND NP...MARATHON...SANDERSON 952 AM CST SAT JAN 10 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * EVENT...WINTRY MIX OF FREEZING RAIN...SLEET...AND SNOW. * TIMING...UNTIL NOON CST TODAY. * ICE ACCUMULATIONS...UP TO A QUARTER OF AN INCH. * SNOW ACCUMULATIONS...3 TO 5 INCHES...MAINLY IN THE VICINITY OF THE CHISOS AND GLASS MOUNTAINS. * IMPACTS...ICY AND SNOW PACKED ROADS...SIDEWALKS...AND OTHER EXPOSED SURFACES. EXTREMELY DANGEROUS TRAVEL CONDITIONS ACROSS THE AREA. SOME ROADS COULD STILL BE IMPASSABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ NMZ034-TXZ045>048-050>053-058>063-067>070-101900- /O.NEW.KMAF.WW.Y.0012.150110T1552Z-150110T1900Z/ SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- INCLUDING THE CITIES OF...EUNICE...JAL...SEMINOLE...LAMESA... GAIL...SNYDER...ANDREWS...STANTON...BIG SPRING...COLORADO CITY... PECOS...MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND... GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE 952 AM CST SAT JAN 10 2015 /852 AM MST SAT JAN 10 2015/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM CST /NOON MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN... SLEET... AND SNOW WHICH IS IN EFFECT UNTIL 1 PM CST /NOON MST/ THIS AFTERNOON. * EVENT...WINTRY MIX OF FREEZING RAIN...SLEET...AND SNOW. * TIMING...THIS MORNING UNTIL EARLY AFTERNOON. * ICE ACCUMULATIONS....OF .1 TO .2 OF AN INCH. * SNOW ACCUMULATIONS...LESS THAN 1 INCH. * IMPACTS...ICY ROADS...SIDEWALKS...AND OTHER EXPOSED SURFACES. DANGEROUS TRAVEL CONDITIONS ACROSS THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this winter storm warning went out at Jan 9, 4:19 AM CST, 38 minutes earlier.
Area forecast discussion, Jan 9, 4:19 AM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
419 AM CST Fri Jan 9 2015
.DISCUSSION...
Another winter weather event is expected to occur during the next 24
to 30 hours, but will be relegated to the higher terrain and
southwest Texas. A strong cold front continues to move south
through the Texas Panhandle and eastern New Mexico this morning.
Temperatures are not frigid immediately behind the front, but high
temperatures will top out in the 30s over most of the forecast
area. A tight surface pressure gradient will result in high winds
through Guadalupe Pass where a High wind Warning remains in effect
until 09/18Z when the pressure gradient relaxes a little. Northeast
winds of 15 to 25 mph elsewhere will drop wind chill values into the
teens and 20s through the morning.
A narrow ribbon of light precipitation stretches across the northern
forecast area, and most of the way across Texas, in a shear axis
between a cutoff low over Sonora, Mexico and a broad ua trough over
the eastern ConUS. There could be a mix of light sleet or snow with
this band, but surface temperatures are at or above freezing and do
not expect much of accumulation or impact from it. Of more concern
will be upslope flow in the Guadalupe, Apache and Davis Mountains
this morning. Think some moisture will be squeezed out of the
atmosphere, and as temperatures decrease in these areas, expect
freezing drizzle to develop, if not a little freezing rain or
sleet. In addition, it appears there will be at least a 3 to 4 hour
period where freezing fog will also plague these areas. Have
decided to issue a Winter Weather Advisory for the eastern slopes of
the above mentioned mountains since Highway 62/180, the Interstate
10 and 20 split, State Hwys 118 and 17, and US Hwy 67 could be
adversely impacted with light ice accumulations, if not low
visibility. As drier air filters into the region, this may put an
end to the light upslope precipitation. The dayshift will have to
monitor.
The cutoff low will move over the region Saturday, but not before a
shortwave trough rounds the base of it and imparts mid level lift to
the Presidio Valley, Big Bend region and Lower trans Pecos
overnight. After 10/00Z, colder air will work south through the
higher terrain and into these areas. Model soundings and cross
sections indicate precipitation will begin as a mix of freezing rain
and sleet with a fairly deep 1 to 3C layer of warm air in the h8 to
h7 layer. However, good lift through the dendritic ice growth layer
around -13 C will occur ahead of the mentioned shortwave trough, so
expect precipitation to change to sleet and snow, or all snow.
Since pwats are around 200% of normal, a few locations could see 3
to 5 inches of snow, especially in and around the Chisos and Glass
Mountains. If the phase change does not take place, think there
could be one to two tenths of an inch of ice accumulation, if not
an inch or two of sleet. Either way, will issue a Winter Storm
Warning for the Presidio Valley, Big Bend Region, and Pecos and
Terrell counties in effect from 10/00Z until 10/18Z. There could be
precipitation further north in the Davis Mountains, Upper Trans
Pecos and Permian Basin, but it will mainly be sleet and snow and
mainly less than 1 inch. Precipitation could linger into Saturday
morning over the Lower Trans Pecos, but think most of the lift will
be east of the area by then. Temperatures will likely warm to above
freezing in most locations Saturday afternoon as partial clearing
from west to east is expected.
Temperatures will warm more Sunday, but another front will arrive
Monday. Have included a slight chance of precipitation, some of
which is a mix of wintry precipitation. After Tuesday/Wednesday
next week we may get a break from the cold airmasses for a little
while as northwest flow aloft or upper ridging is progged.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 31 19 40 29 / 20 10 10 10
BIG SPRING TX 31 19 39 30 / 20 10 20 10
CARLSBAD NM 35 22 46 30 / 20 10 10 0
DRYDEN TX 38 28 35 30 / 20 60 40 10
FORT STOCKTON TX 32 24 42 33 / 20 40 30 10
GUADALUPE PASS TX 27 21 40 32 / 40 10 10 0
HOBBS NM 32 19 44 26 / 20 10 10 10
MARFA TX 33 20 42 25 / 20 50 30 10
MIDLAND INTL AIRPORT TX 31 20 38 30 / 20 10 20 10
ODESSA TX 31 20 38 30 / 20 10 20 10
WINK TX 34 22 41 29 / 20 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER WEATHER ADVISORY until 2 PM MST this afternoon FOR THE
FOLLOWING ZONES... Guadalupe Mountains of Eddy County.
TX...HIGH WIND WARNING until 11 AM MST this morning FOR THE FOLLOWING
ZONES... Guadalupe Mountains.
WINTER WEATHER ADVISORY until 3 PM CST /2 PM MST/ this afternoon
FOR THE FOLLOWING ZONES... Davis/Apache Mountains Area...
Guadalupe Mountains...Van Horn and Highway 54 Corridor.
WINTER STORM WARNING from 6 PM this evening to Noon CST Saturday
FOR THE FOLLOWING ZONES... Big Bend Area...Marfa Plateau...
Pecos...Presidio Valley...Terrell.
&&
44/67
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Jan 9, 4:54 AM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 454 AM CST FRI JAN 9 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-101100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 454 AM CST FRI JAN 9 2015 /354 AM MST FRI JAN 9 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT AN ARCTIC COLD FRONT WILL MOVE THROUGH WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY...RESULTING IN CHANNELING NORTHEAST WINDS 35 TO 45 MPH...WITH GUSTS TO AROUND 60 MPH...THOUGH GUADALUPE PASS UNTIL 11 AM MST. A HIGH WIND WARNING IS IN EFFECT. IN ADDITION...A WINTRY MIX OF FREEZING RAIN AND FOG...SLEET...AND SNOW WILL DEVELOP ALONG THE COLD FRONT AS IT MOVES SOUTH TODAY. FREEZING FOG...SLEET...AND SNOW ARE EXPECTED FROM THE GUADALUPE MOUNTAINS SOUTHEAST TO THE DAVIS AND APACHE MOUNTAINS. LESS AN A HALF AN INCH OF SLEET...UP TO AN INCH OF SNOW...AND LIGHT ICE ACCUMULATIONS WILL BE POSSIBLE. A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH MID AFTERNOON FOR THE GUADALUPE MOUNTAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND THE DAVIS AND APACHE MOUNTAINS. TONIGHT...AS THE FRONT MOVES FURTHER SOUTH...FREEZING RAIN...SLEET... AND SNOW WILL BE POSSIBLE...MAINLY SOUTH OF INTERSTATE 20. THREE TO FIVE INCHES OF SNOW WILL BE POSSIBLE...MAINLY IN THE HIGHER ELEVATIONS OF THE BIG BEND AREA...ALONG WITH UP TO TWO TENTHS OF AN INCH OF ICE. A WINTER STORM WARNING IS IN EFFECT TONIGHT THROUGH NOON SATURDAY FOR THE PRESIDIO VALLEY...STOCKTON PLATEAU...BIG BEND AREA...AND LOWER TRANS PECOS. HAZARDOUS DRIVING CONDITIONS CAN BE ANTICIPATED WHEREVER ICE ACCUMULATES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER STORM WARNING WILL CONTINUE THROUGH NOON SATURDAY FOR THE PRESIDIO VALLEY...STOCKTON PLATEAU...BIG BEND AREA...AND LOWER TRANS PECOS. STORM TOTAL ACCUMULATIONS OF THREE TO FIVE INCHES OF SNOW... AND UP TO TWO TENTHS OF AN INCH OF ICE...WILL BE POSSIBLE. HAZARDOUS DRIVING CONDITIONS CAN BE ANTICIPATED WHEREVER ICE ACCUMULATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 4:57 AM CST | Winter Weather Advisory | MAF | 9 hr |
Nearby
Winter Storm Warnings in Texas, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.